Thunderstorm Wind, Crook
- When
- July 9, 7:10 PM MST
- Where
- Crook County, Beulah
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.533, -104.083
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 9, 5:30 PM MST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 630 PM MDT FRI JUL 9 2004 .DISCUSSION...SHWS/TSTMS MVG ACRS NE WY AND SWRN SD AHEAD OF APPROACHING S/W. THIS ACTIVITY SHLD HOLD TOGETHER LONG ENOUGH TO MV INTO BLACK HILLS AND S-CENT SD BEFORE DYING OFF. WL UPDATE ZONES AND PUT SCT SHWS/TSTMS INTO THESE AREAS. && UNR WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 651 AM MDT FRI JUL 9 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-101300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 651 AM MDT (751 AM CDT) FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR SOUTHWEST SOUTH DAKOTA LATE THIS AFTERNOON AND EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION THIS EVENING...POSSIBLY ASSISTING THUNDERSTORM DEVELOPMENT. LARGE HAIL WILL BE THE MAIN THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST SATURDAY THROUGH MONDAY. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA SATURDAY. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHWEST SOUTH DAKOTA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The Rapid City radar (KUDX), 110 km away, was scanning. The volume nearest the first event began at 02:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412450.